MAUDE Adverse Event Report: COCHLEAR LTD NUCLEUS ABI541 AUDITORY BRAINSTEM IMPLANT; NUCLEUS AUDITORY BRAINSTEM IMPLANT SYSTEM

COCHLEAR LTD NUCLEUS ABI541 AUDITORY BRAINSTEM IMPLANT; NUCLEUS AUDITORY BRAINSTEM IMPLANT SYSTEM
Model Number ABI541
Medical Device Problem Codes Failure to Deliver Shock/Stimulation (1133); Defibrillation/Stimulation Problem (1573); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Codes Nausea (1970); Dizziness (2194)
Date of Event 03/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced minimal to absent auditory perception and non-audtory stimulation such as shocking sensation, dizziness and nausea, during implant reactivation.Reprogramming attempts were made; however, the issue could not be resolved resulting in the decision to explant the device.The device was explanted on (b)(6) 2026.It is unknown if there are plans to reimplant the patient as of the date of this report.

Brand Name
NUCLEUS ABI541 AUDITORY BRAINSTEM IMPLANT
Common Device Name
NUCLEUS AUDITORY BRAINSTEM IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS  2109
MDR Report Key25076129
Report Number6000034-2026-01612
Device Sequence Number10425816
Product Code MHE
UDI-Device Identifier09321502020404
UDI-Public(01)09321502020404(11)241018(17)261017
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/05/2026
Report Date (Section F) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberABI541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/13/2026
Event Location Hospital
Date Report to Manufacturer04/13/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/04/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale
Date Report Sent to FDA05/05/2026